Syndrome of mineralocorticoid and glucocorticoid excess caused by 9 alpha-fluoroprednisolone in a nasal spray

D. Montanaro, P. Messa, M. Adorati

Research output: Contribution to journalArticle

Abstract

A 28-year-old man presented a complete syndrome of mineralocorticoid and glucocorticoid excess due to the long-term use of a nasal spray containing 9 alpha-fluoroprednisolone, a synthetic steroid which was found to have potent glucocorticoid and mineralocorticoid activity. After the withdrawal of the intranasal application of this steroid the clinical, biochemical and hormonal abnormalities gradually diseappeared. No previous report has been found of such a syndrome resulting from chronic intake of 9 alpha-fluoroprednisolone by the nasal route.

Original languageEnglish
Pages (from-to)183-186
Number of pages4
JournalInternational Journal of Clinical Pharmacology Research
Volume1
Issue number3
Publication statusPublished - 1981

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Fingerprint Dive into the research topics of 'Syndrome of mineralocorticoid and glucocorticoid excess caused by 9 alpha-fluoroprednisolone in a nasal spray'. Together they form a unique fingerprint.

  • Cite this